Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 11, 2021Warren County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 11, 2021, 5:38 PM CDT for Warren County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2021, 5:38 PM CDT (22:38 UTC)
Expired
Aug 11, 2021, 6:15 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Hail
0.25 in
Wind
30

County Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2131 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2131 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

614 
WWUS84 KOHX 112238
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Wed Aug 11 2021
 
TNZ078-112315-
Warren TN-
538 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of central Warren
County through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
McMinnville and Morrison. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3554 8580 3565 8591 3577 8567 3561 8562
TIME...MOT...LOC 2238Z 249DEG 4KT 3562 8581 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

Whitehead

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 11, 2:54 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 11, 2:54 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
254 PM CDT Wed Aug 11 2021

.DISCUSSION...

Heat continues to be the highlight of the short term, with
continued chances mainly for afternoon showers and thunderstorms
through the forecast. 850 mb temps of 20C-22C allowing for highs
in the mid 90s, and continued southwesterly flow at the surface
keeping dewpoints in the low to mid 70s. Winds picked up a bit
more this afternoon, and likely allowed for some additional low
level mixing which helped lower dewpoints to the low 70s for most.
This kept the heat index values around or just below 105. For
Thursday, highs are expected to be a degree or two warmer for most
areas, with little change to the dewpoints, so have the heat
advisory continuing tomorrow as well.

Upper high continues to linger off to our east, which will keep
afternoon diurnal showers and storms in the forecast through
Friday. On Friday, an upper trough in the Midwest will start
working its way southward, with the cold front sneaking in as soon
as early Saturday morning. Likely time to see more convective
activity will be Saturday afternoon with diurnal forcing helping
out, but model agreement isnt lining up just yet. As the trough
continues east over the weekend, the front appears to stall over
our north, and model agreement on more widespread showers and
storms Sunday afternoon is a bit better.

Remnants of the tropical storm with current model solutions doesnt
completely move overhead of the mid state, but looks to clip our
eastern zones early to mid-week depending on which solution you
buy into. With the front still lingering over the region, and the
tropical storm remnants moving off to our east and northeast, we
should stay in an active pattern with best chances for showers and
storms during the afternoon, but could persist into the overnight
hours and in the morning. Right now, QPF amounts are below any
flooding thresholds, but as model agreement increases there will
be a better handle on any heavy rain potential next week.

&&

.AVIATION...
18Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...Drier air has settled over the mid state, so in
spite of the increase in surface temperatures and dew points, the
potential for afternoon convection is greatly reduced. With the
exception of overnight radiation fog at CSV, the TAF's are VFR.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      77  97  76  94  73 /  10  20  20  50  30
Clarksville    75  95  74  92  70 /   0  10  10  40  40
Crossville     70  87  69  85  67 /  20  40  20  50  30
Columbia       75  95  75  94  72 /  10  20  20  50  20
Lawrenceburg   73  92  73  90  71 /  10  30  20  50  20
Waverly        74  93  74  92  72 /   0  20  10  50  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT this evening for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.

Heat Advisory from 11 AM to 8 PM CDT Thursday for Bedford-Cannon-
Cheatham-Clay-Coffee-Davidson-De Kalb-Dickson-Giles-Hickman-
Houston-Humphreys-Jackson-Lawrence-Lewis-Macon-Marshall-Maury-
Montgomery-Perry-Putnam-Robertson-Rutherford-Smith-Stewart-
Sumner-Trousdale-Wayne-Williamson-Wilson.

&&

DISCUSSION......Barnwell
AVIATION........08
Hazardous weather outlook, Aug 11, 5:17 AM CDT, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
517 AM CDT Wed Aug 11 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-121030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
517 AM CDT Wed Aug 11 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

Heat Index values of 105 to 110 degrees are likely across most of
Middle TN today. Please take the necessary precautions to protect
yourself and loved ones from heat related illnesses.

Very isolated thunderstorms are possible on the Cumberland Plateau
this afternoon. Wind gusts of 40 mph and heavy rainfall are the main
concerns.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat Index values of 105 to 110 degrees are likely Thursday and
possibly even Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

27

In the hours before

Special weather statement, Aug 11, 5:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
538 PM CDT Wed Aug 11 2021

TNZ078-112315-
Warren TN-
538 PM CDT Wed Aug 11 2021

...A strong thunderstorm will impact portions of central Warren
County through 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
McMinnville. This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
McMinnville and Morrison.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3554 8580 3565 8591 3577 8567 3561 8562
TIME...MOT...LOC 2238Z 249DEG 4KT 3562 8581

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Whitehead

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:40 PM CDTSpecial Weather StatementOHXGrundy35 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.